Alert archive / Nevada / Wind Advisories in 2015
Wind Advisory 16, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Sep 3, 2015, 2:34 PM PDT for Clark County, Lincoln County, Nevada; Mohave County, Arizona. It took effect at Sep 5, 2015, 9:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 3, 2015, 2:34 PM PDT (21:34 UTC)
- In effect from
- Sep 5, 2015, 9:00 AM PDT
- Expired
- Sep 5, 2015, 6:37 PM PDT
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV
The radar
The Las Vegas radar (KESX), 96 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3277 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
490 WWUS75 KVEF 032134 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 234 PM PDT THU SEP 3 2015 AN UPPER LEVEL TROUGH ALONG THE CALIFORNIA COAST WILL SLOWLY PUSH INLAND OVER THE NEXT COUPLE OF DAYS. THE RESULT WILL BE A COUPLE OF DAYS OF GUSTY WINDS OVER MUCH OF THE SOUTHERN GREAT BASIN. NVZ015-040545- /O.NEW.KVEF.WI.Y.0015.150904T1800Z-150905T0300Z/ /O.NEW.KVEF.WI.Y.0016.150905T1600Z-150906T0300Z/ LINCOLN COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL 234 PM PDT THU SEP 3 2015 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR LINCOLN COUNTY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED FROM 9 AM TO 8 PM PDT SATURDAY. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WINDS WILL STRENGTHEN DURING THE MORNING HOURS AND BE THEIR STRONGEST DURING THE AFTERNOON AND EARLY EVENING HOURS. * LOCATIONS: ALL OF LINCOLN COUNTY INCLUDING CALIENTE...PIOCHE...PANACA...HIKO...ALAMO AND RACHEL. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NVZ014-040545- /O.NEW.KVEF.WI.Y.0015.150904T1800Z-150905T0300Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 234 PM PDT THU SEP 3 2015 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR ESMERALDA AND CENTRAL NYE COUNTIES...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * TIMING: WINDS WILL GRADUALLY INCREASE DURING THE MORNING HOURS ON FRIDAY. THE STRONGEST WINDS ARE EXPECTED DURING THE AFTERNOON HOURS AND INTO THE EARLY EVENING. * LOCATIONS: BEATTY...GOLDFIELD...SILVER PEAK AND DYER. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS WILL BE A CROSSWIND ACROSS MUCH OF HIGHWAY 95. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ001-NVZ016-040545- /O.NEW.KVEF.WI.Y.0016.150905T1600Z-150906T0300Z/ NORTHWEST PLATEAU-NORTHEAST CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL... WESTERN GRAND CANYON...MESQUITE...OVERTON...MOAPA 234 PM PDT THU SEP 3 2015 ...WIND ADVISORY IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 8 PM PDT /8 PM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR NORTHEAST CLARK COUNTY AND THE NORTHWEST PLATEAU IN MOHAVE COUNTY|...WHICH IS IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 8 PM PDT /8 PM MST/ SATURDAY. * WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * TIMING: WIND WILL STRENGTHEN DURING THE MORNING HOURS...WITH THE STRONGEST WINDS EXPECTED DURING THE AFTERNOON AND EARLY EVENING. * LOCATIONS: NORTHEAST CLARK COUNTY AND NORTHERN MOHAVE COUNTY...INCLUDING MESQUITE...MOAPA...OVERTON AND COLORADO CITY. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
6 follow-up statements
405 WWUS75 KVEF 040959 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 259 AM PDT FRI SEP 4 2015 AN UPPER LEVEL TROUGH WILL MOVE SLOWLY ACROSS NORTHERN CALIFORNIA AND NEVADA THROUGH SATURDAY. THE RESULT WILL BE A COUPLE OF DAYS OF GUSTY WINDS OVER MUCH OF THE SOUTHERN GREAT BASIN. NVZ015-041900- /O.CON.KVEF.WI.Y.0015.150904T1800Z-150905T0300Z/ /O.CON.KVEF.WI.Y.0016.150905T1600Z-150906T0300Z/ LINCOLN COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL 259 AM PDT FRI SEP 4 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM PDT SATURDAY FOR MOST OF LINCOLN COUNTY. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WINDS WILL STRENGTHEN DURING THE MORNING HOURS AND BE THEIR STRONGEST DURING THE AFTERNOON AND EARLY EVENING HOURS. * LOCATIONS: ALL OF LINCOLN COUNTY INCLUDING CALIENTE... PIOCHE...PANACA...HIKO...ALAMO AND RACHEL. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NVZ014-041900- /O.CON.KVEF.WI.Y.0015.150904T1800Z-150905T0300Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 259 AM PDT FRI SEP 4 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR ESMERALDA AND CENTRAL NYE COUNTIES. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * TIMING: WINDS WILL GRADUALLY INCREASE DURING THE MORNING HOURS ON FRIDAY. THE STRONGEST WINDS ARE EXPECTED DURING THE AFTERNOON HOURS AND INTO THE EARLY EVENING. * LOCATIONS: BEATTY...GOLDFIELD...SILVER PEAK AND DYER. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS WILL BE A CROSSWIND ACROSS MUCH OF HIGHWAY 95. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ001-NVZ016-041900- /O.CON.KVEF.WI.Y.0016.150905T1600Z-150906T0300Z/ NORTHWEST PLATEAU-NORTHEAST CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL... WESTERN GRAND CANYON...MESQUITE...OVERTON...MOAPA 259 AM PDT FRI SEP 4 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 8 PM PDT /8 PM MST/ SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 8 PM PDT /8 PM MST/ SATURDAY. * WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH FOR THE NORTHWEST PLATEAU OF ARIZONA AND NORTHEAST CLARK COUNTY. * TIMING: WIND WILL STRENGTHEN DURING THE MORNING HOURS...WITH THE STRONGEST WINDS EXPECTED DURING THE AFTERNOON AND EARLY EVENING. * LOCATIONS: NORTHEAST CLARK COUNTY AND NORTHERN MOHAVE COUNTY...INCLUDING MESQUITE...MOAPA...OVERTON AND COLORADO CITY. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
171 WWUS75 KVEF 041817 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1117 AM PDT FRI SEP 4 2015 AN UPPER LEVEL TROUGH WILL MOVE SLOWLY ACROSS NORTHERN CALIFORNIA AND NEVADA THROUGH SATURDAY. THE RESULT WILL BE A COUPLE OF DAYS OF GUSTY WINDS OVER MUCH OF THE SOUTHERN GREAT BASIN. NVZ015-050300- /O.CON.KVEF.WI.Y.0015.000000T0000Z-150905T0300Z/ /O.CON.KVEF.WI.Y.0016.150905T1600Z-150906T0300Z/ LINCOLN COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL 1117 AM PDT FRI SEP 4 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM PDT SATURDAY. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WINDS WILL BE THEIR STRONGEST DURING THE AFTERNOON AND EARLY EVENING HOURS. * LOCATIONS: ALL OF LINCOLN COUNTY INCLUDING CALIENTE... PIOCHE...PANACA...HIKO...ALAMO AND RACHEL. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NVZ014-050300- /O.CON.KVEF.WI.Y.0015.000000T0000Z-150905T0300Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 1117 AM PDT FRI SEP 4 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * TIMING: THE STRONGEST WINDS ARE EXPECTED DURING THE AFTERNOON HOURS AND INTO THE EARLY EVENING. * LOCATIONS: BEATTY...GOLDFIELD...SILVER PEAK AND DYER. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THE WINDS WILL BE A CROSSWIND ACROSS MUCH OF HIGHWAY 95. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ AZZ001-NVZ016-050300- /O.CON.KVEF.WI.Y.0016.150905T1600Z-150906T0300Z/ NORTHWEST PLATEAU-NORTHEAST CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL... WESTERN GRAND CANYON...MESQUITE...OVERTON...MOAPA 1117 AM PDT FRI SEP 4 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 8 PM PDT /8 PM MST/ SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 8 PM PDT /8 PM MST/ SATURDAY. * WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH FOR THE NORTHWEST PLATEAU OF ARIZONA AND NORTHEAST CLARK COUNTY. * TIMING: WIND WILL STRENGTHEN DURING THE MORNING HOURS...WITH THE STRONGEST WINDS EXPECTED DURING THE AFTERNOON AND EARLY EVENING. * LOCATIONS: NORTHEAST CLARK COUNTY AND NORTHERN MOHAVE COUNTY...INCLUDING MESQUITE...MOAPA...OVERTON AND COLORADO CITY. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
840 WWUS75 KVEF 050305 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 805 PM PDT FRI SEP 4 2015 AN UPPER LEVEL TROUGH WILL MOVE SLOWLY ACROSS NORTHERN CALIFORNIA AND NEVADA THROUGH SATURDAY. THIS WILL RESULT IN GUSTY WINDS ACROSS PARTS OF THE SOUTHERN GREAT BASIN AGAIN ON SATURDAY. NVZ015-051200- /O.EXP.KVEF.WI.Y.0015.000000T0000Z-150905T0300Z/ /O.CON.KVEF.WI.Y.0016.150905T1600Z-150906T0300Z/ LINCOLN COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL 805 PM PDT FRI SEP 4 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM PDT SATURDAY... ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY FOR LINCOLN COUNTY WILL EXPIRE AT 8 PM PDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM PDT SATURDAY FOR LINCOLN COUNTY. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WINDS WILL BE THEIR STRONGEST DURING THE AFTERNOON AND EARLY EVENING HOURS. * LOCATIONS: CALIENTE...PIOCHE...PANACA...HIKO...ALAMO AND RACHEL. THIS INCLUDES HIGHWAYS 93...318...322 AND 375. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NVZ014-050415- /O.EXP.KVEF.WI.Y.0015.000000T0000Z-150905T0300Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 805 PM PDT FRI SEP 4 2015 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING FOR ESMERALDA AND CENTRAL NYE COUNTIES. WINDS HAVE DECREASED ACROSS THE AREA AND GUSTS HAVE FALLEN BELOW 40 MPH. THUS THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ AZZ001-NVZ016-051200- /O.CON.KVEF.WI.Y.0016.150905T1600Z-150906T0300Z/ NORTHWEST PLATEAU-NORTHEAST CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL... WESTERN GRAND CANYON...MESQUITE...OVERTON...MOAPA 805 PM PDT FRI SEP 4 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 8 PM PDT /8 PM MST/ SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 8 PM PDT /8 PM MST/ SATURDAY FOR THE NORTHWEST PLATEAU OF MOHAVE COUNTY AND NORTHEAST CLARK COUNTY. * WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. * TIMING: WIND WILL STRENGTHEN DURING THE MORNING HOURS...WITH THE STRONGEST WINDS EXPECTED DURING THE AFTERNOON AND EARLY EVENING. * LOCATIONS: MESQUITE...MOAPA...OVERTON...BEAVER DAM...LITTLEFIELD...PIPE SPRING NATIONAL MONUMENT...MOUNT TRUMBULL AND COLORADO CITY. THIS INCLUDES THE VIRGIN RIVER GORGE ON INTERSTATE 15. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ STACHELSKI
136 WWUS75 KVEF 050922 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 222 AM PDT SAT SEP 5 2015 AN UPPER LEVEL TROUGH WILL MOVE SLOWLY ACROSS NORTHERN CALIFORNIA AND NEVADA THROUGH SATURDAY. THIS WILL RESULT IN GUSTY WINDS ACROSS PARTS OF THE SOUTHERN GREAT BASIN AGAIN ON SATURDAY. AZZ001-NVZ016-051030- /O.CAN.KVEF.WI.Y.0016.150905T1600Z-150906T0300Z/ NORTHWEST PLATEAU-NORTHEAST CLARK COUNTY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL... WESTERN GRAND CANYON...MESQUITE...OVERTON...MOAPA 222 AM PDT SAT SEP 5 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR NORTHEAST CLARK COUNTY AND THE NORTHWEST PLATEAU OF MOHAVE COUNTY. GUSTY SOUTH TO SOUTHWEST WINDS ARE STILL EXPECTED TODAY...HOWEVER...WIDESPREAD GUSTS AT OR ABOVE 40 MPH ARE NOT EXPECTED. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED FOR THESE AREAS. $$ NVZ015-051730- /O.CON.KVEF.WI.Y.0016.150905T1600Z-150906T0300Z/ LINCOLN COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL 222 AM PDT SAT SEP 5 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR ALL OF LINCOLN COUNTY EXCEPT THE SHEEP RANGE. * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WINDS WILL BE THEIR STRONGEST DURING THE AFTERNOON AND EARLY EVENING HOURS. * LOCATIONS: CALIENTE...PIOCHE...PANACA...HIKO...ALAMO AND RACHEL. THIS INCLUDES HIGHWAYS 93...318...322 AND 375. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ STACHELSKI
349 WWUS75 KVEF 051730 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1030 AM PDT SAT SEP 5 2015 AN UPPER LEVEL TROUGH WILL MOVE SLOWLY ACROSS NORTHERN CALIFORNIA AND NEVADA THROUGH SATURDAY. THIS WILL RESULT IN GUSTY WINDS ACROSS PARTS OF THE SOUTHERN GREAT BASIN AGAIN ON SATURDAY. NVZ015-060300- /O.CON.KVEF.WI.Y.0016.000000T0000Z-150906T0300Z/ LINCOLN COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL 1030 AM PDT SAT SEP 5 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS: SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING: WINDS WILL BE THEIR STRONGEST DURING THE AFTERNOON AND EARLY EVENING HOURS. * LOCATIONS: CALIENTE...PIOCHE...PANACA...HIKO...ALAMO AND RACHEL. THIS INCLUDES HIGHWAYS 93...318...322 AND 375. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
485 WWUS75 KVEF 060137 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 637 PM PDT SAT SEP 5 2015 ...WIND ADVISORY CANCELLED... NVZ015-060245- /O.CAN.KVEF.WI.Y.0016.000000T0000Z-150906T0300Z/ LINCOLN COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL 637 PM PDT SAT SEP 5 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR LINCOLN COUNTY. WINDS HAVE DECREASED IN STRENGTH AND GUSTS WERE BELOW THE 40 MPH CRITERIA AT ALL REPORTING STATIONS. THUS THE WIND ADVISORY FOR LINCOLN COUNTY HAS BEEN CANCELLED. $$ STACHELSKI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Sep 3, 9:48 AM PDT, 4 hours 46 minutes earlier.
Area forecast discussion, Sep 3, 9:48 AM PDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 948 AM PDT THU SEP 3 2015 .SYNOPSIS...A STORM SYSTEM WILL PUSH ACROSS THE PACIFIC NORTHWEST AS WELL AS NORTHERN PORTIONS OF CALIFORNIA AND NEVADA THROUGH SATURDAY RESULTING IN GUSTY SOUTH TO SOUTHWEST WINDS ACROSS THE AREA ESPECIALLY IN THE AFTERNOON AND EVENING. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE WEEKEND. TEMPERATURES WILL RISE BACK TO NEAR NORMAL ALONG WITH DRY CONDITIONS THROUGH THE MIDDLE OF NEXT WEEK. && .UPDATE...DRY SOUTHWEST FLOW CONTINUES ACROSS THE AREA WITH PW VALUES LOWERING IN MOST LOCATIONS A TENTH OR TWO. A BAND OF CLOUDS OVER NYE COUNTY ARE PUSHING TO THE EAST AND INTO LINCOLN COUNTY AND UPDATED THE FORECAST TO ACCOUNT FOR THOSE. THE REST OF THE FORECAST LOOKS ON TRACK. WINDS HAVE BEGUN TO KICK IN ACROSS MUCH OF THE AREA WITH THE STRONGEST WINDS EXPECTED IN NYE COUNTY. EXPECT A FEW LOCATIONS TO BE NEAR OR REACH WIND ADVISORY LEVELS BUT THOSE SHOULD BE FAIRLY ISOLATED. THERE IS POTENTIAL FOR MODESTLY STRONGER WINDS TOMORROW ACROSS MUCH OF SOUTHERN NEVADA AND WILL BE EVALUATING THE NEED FOR WIND ADVISORIES. && .AVIATION...FOR MCCARRAN...WINDS APPEAR TO FAVOR A 170-220 DEGREES TRUE DIRECTION COMPONENT TODAY WITH SPEEDS PICKING UP BETWEEN 17Z AND 20Z. GUSTS OVER 25 KTS ARE POSSIBLE IN THE AFTERNOON AND EARLY EVENING. GUSTY SOUTH TO SOUTHWESTERLY WINDS WILL PREVAIL THROUGH SATURDAY ALONG WITH VARIABLE CLOUDS AOA 25K FEET. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SOUTHERLY WINDS WITH AFTERNOON AND EVENING GUSTS OF 20- 30 KTS ARE EXPECTED THROUGH SATURDAY. VARIABLE AMOUNTS OF CLOUDS MAINLY AOA 25K FEET. && .PREVIOUS DISCUSSION... ISSUED AT 301 AM PDT THU SEP 3 2015 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT. SATELLITE LOOPS SHOW A BATCH OF MAINLY HIGH-LEVEL CLOUDS MOVING NORTH-NORTHEAST ACROSS MOHAVE...CLARK AND EASTERN SAN BERNARDINO COUNTIES EARLY THIS MORNING. MOST OF THESE SHOULD START TO EXIT TO THE EAST BY LATER THIS MORNING BUT SHOULD LAST LONG ENOUGH ACROSS MOHAVE AND EASTERN LINCOLN COUNTY THAT CLOUD COVER WAS ADJUSTED UP IN THOSE AREAS TO START THE DAY. BY THIS AFTERNOON, MODEL CROSS SECTIONS SHOW A DECREASE IN MOISTURE ABOUT 500 MB WHICH SHOULD RESULT IN RELATIVELY SUNNY CONDITIONS FOR THIS AFTERNOON. HIGH TEMPERATURES ACROSS THE LAS VEGAS FORECAST/WARNING AREA YESTERDAY RANGED FROM 56 AT THE HADS MESONET STATION NEAR BIG PINE CREEK AT 10000 FEET TO 110 DEGREES AT THE CO-OP STATION AT FURNACE CREEK IN DEATH VALLEY NATIONAL PARK. THE WATER VAPOR LOOP SHOWS AN UPPER-LEVEL LOW SPINNING OVER THE SOUTHERN END OF VANCOUVER ISLAND. THIS LOW HAS HELPED CARVE OUT A TROUGH ALOFT ACROSS THE WEST THAT WILL CONTINUE TO DEEPEN THROUGH THE DAY AS LOW DROPS SOUTH INTO WESTERN WASHINGTON. AS A RESULT...500 MB HEIGHTS ARE FORECAST TO DROP FROM 5850 METERS YESTERDAY EVENING TO 5790 METERS BY THIS AFTERNOON. THIS WILL RESULT IN A FEW DEGREES OF COOLING TODAY ACROSS ALL AREAS. HOWEVER...GIVEN A BLEND OF THE BETTER PERFORMING GUIDANCE...FORECASTED HIGH TEMPERATURES TODAY LEAN TOWARD THE WARMER END OF GUIDANCE. THE PRIMARY CONCERN TODAY WILL AGAIN BE GUSTY WINDS AND LOW RELATIVE HUMIDITY VALUES. GIVEN THE CORE OF THE JET STILL REMAINS WELL TO OUR NORTH...WIND GUSTS TODAY ARE EXPECTED TO MAINLY BE IN THE 25-35 MPH RANGE THIS AFTERNOON AND EVENING WITH THE HIGHEST SPEEDS IN THE SOUTHERN GREAT BASIN. SEE THE FIRE WEATHER SECTION BELOW FOR MORE. THE UPPER LEVEL TROUGH IS FORECAST TO DEEPEN FURTHER ON FRIDAY WITH THE AXIS OF THE TROUGH MOVING ACROSS THE AREA SATURDAY MORNING INTO SATURDAY AFTERNOON. ALTHOUGH WINDS WILL SLOWLY DROP OFF EACH NIGHT...THEY WILL INCREASE AGAIN IN THE LATE MORNING INTO THE AFTERNOON. THE WINDIEST DAY ACROSS THE AREA IS EXPECTED TO BE ON FRIDAY AS UPPER LEVEL SUPPORT INCREASES. THE GFS AND ECMWF BOTH SHOW 700 MB WINDS INCREASING TO 30-35 KTS ACROSS MUCH OF THE AREA AND SHOW WELL ALIGNED WINDFIELDS AT 850 MB WHICH WILL PROMOTE THE STRONGER WINDS ALOFT MIXING DOWN TO THE SURFACE. THIS WILL SUPPORT GUSTS OF 35-45 MPH IN MANY AREAS ESPECIALLY NORTH OF INTERSTATE 40. A CLOSER LOOK AT THE ARW AND NMM MODELS SHOW A CRITICAL LAYER DEVELOPING TO THE LEE OF THE SOUTHERN SIERRA AS WELL AS THE SPRING MOUNTAINS WHICH WOULD FAVOR DOWNSLOPE WINDS DEVELOPING WHICH COULD LEAD TO LOCALLY HIGHER GUSTS. WIND ADVISORIES MAY BE NEEDED FRIDAY FOR LINCOLN COUNTY...CENTRAL AND SOUTHERN NYE COUNTY AND THE SPRING MOUNTAINS. WINDS SHOULD START TO DECREASE SATURDAY EVENING AS THE UPPER LEVEL SUPPORT BEGINS TO WEAKEN. THERE WILL ALSO BE THE CHANCE FOR ISOLATED THUNDERSTORMS ON FRIDAY ACROSS THE HIGHER TERRAIN OF EASTERN MOHAVE COUNTY AS 700-500 MB MOISTURE SHOWS AN INCREASE AS SOUTHERLY FLOW INCREASES AHEAD OF THE TROUGH AXIS. THE 00Z RUN OF THE ECMWF MODEL WAS THE ONLY MODEL TO GENERATE QPF IN THIS AREA IN THE FRIDAY AFTERNOON INTO FRIDAY EVENING TIME FRAME /AROUND 00Z SATURDAY ON THE MODEL/. TEMPERATURES WILL CONTINUE TO DROP A FEW DEGREES EACH DAY THROUGH SATURDAY. THE COOLEST NIGHT WILL BE SATURDAY NIGHT WHEN EVEN MCCARRAN AIRPORT LOOKS TO DROP DOWN TO 70 DEGREES. THIS WILL PLUNGE MUCH OF THE LAS VEGAS VALLEY INTO THE 60S FOR LOWS. .LONG TERM...SUNDAY THROUGH THURSDAY. THE LATEST OPERATIONAL MODEL GUIDANCE IS IN GOOD AGREEMENT IN THE LONG TERM PERIOD BEGINNING WITH A BROAD TROUGH ACROSS THE GREAT BASIN AND MOJAVE DESERT...YIELDING DRIER AIR...BREEZY CONDITIONS AND SEASONAL TEMPERATURES. THE LATEST GFS SOLUTIONS ARE BEGINNING TO TREND SOMEWHAT TOWARD THE ECMWF...HOWEVER NOTABLE DIFFERENCES WILL CONTINUE TO KEEP FORECAST CONFIDENCE ON THE CAUTIOUS SIDE TONIGHT. IT IS NOTED THAT THE GFS HAS BEEN RATHER AGGRESSIVE IN BRINGING MOISTURE BACK INTO EASTERN ZONES EARLY NEXT WEEK. WITH WESTERLY FLOW LOOKING TO DOMINATE THE OVERALL PATTERN INTO NEXT WEEK...IT APPEARS MORE LIKELY THAT SIGNIFICANT MOISTURE WILL BE EAST OF THE FORECAST AREA. DECIDED TO LEAN MORE HEAVILY ON THE ECMWF SOLUTION THIS EVENING...KEEPING THE LONG TERM PERIOD DRY AS A RESULT. AS FOR THE DIFFERENCES REGARDING THE OVERALL PATTERN...THE GFS AND ECMWF BOTH DEPICT A SECONDARY OPEN WAVE DIVING DOWN ACROSS THE NORTHERN GREAT BASIN DURING THE MONDAY-TUESDAY TIMEFRAME...WITH THE GFS DEPICTING A MORE AMPLIFIED/LESS PROGRESSIVE WAVE. IMPACTS LOOK TO BE FAIRLY MINIMAL WITH THIS POTENTIAL FEATURE AT THIS TIME...WITH GUSTY WINDS LOOKING TO BE THE MAIN RESULTANT WEATHER MONDAY-TUESDAY. BY MID TO LATE WEEK...GUIDANCE HINTS AT THE SUBTROPICAL HIGH MIGRATING BACK TO THE WEST. THE STRENGTH OF THE HIGH WILL DEPEND ON IF THERE ARE ANY ADDITIONAL SHORTWAVES DIVING DOWN ACROSS THE PACIFIC NORTHWEST AND NORTHERN GREAT BASIN. THIS WOULD EFFECTIVELY KEEP ANY ASSOCIATED RIDGING WITH THE HIGH FAIRLY FLAT AND MITIGATE THE WARMING OF AFTERNOON HIGHS FOR THE LATTER PART OF THE WEEK. THIS WILL BE SOMETHING TO KEEP AN EYE ON...AS MODELS CONTINUE TO ATTEMPT TO CONVERGE ON A COMMON SOLUTION FOR THIS PERIOD IN THE COMING DAYS. && .FIRE WEATHER...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS NYE AND ESMERALDA COUNTIES THROUGH FRIDAY DUE TO THE COLLOCATION OF DRY FUELS...LOW MINIMUM RELATIVE HUMIDITY VALUES...AND WINDS OF 20-25 MPH WITH GUSTS OF 35 TO 40 MPH. A RED FLAG WARNING IS IN EFFECT THROUGH FRIDAY. CRITICAL FIRE WEATHER MAY DEVELOP ACROSS PARTS OF INYO COUNTY THROUGH THIS AFTERNOON BUT THE DURATION LOOKS TO REMAIN BRIEF AND BELOW CRITERIA. GUSTY CONDITIONS ALSO EXPECTED IN THE SPRING AND SHEEP RANGE BUT MINIMUM RELATIVE HUMIDITY VALUES WILL STAY ABOVE 15 PERCENT...BUT BEARS WATCHING FRIDAY AS DRIER AIR FILTERS IN. && .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && UPDATE...CZYZYK SHORT TERM/AVIATION/FIRE WEATHER...STACHELSKI LONG TERM...PULLIN FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 2:34 PM PDT | Wind Advisory | VEF | Esmeralda, Lincoln, Nye | 29 hr |
Nearby
Wind Advisories in Nevada, 2015Wind Advisories in Arizona, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.